Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 31, 2018, 4:20 AM CDT for Jasper County, Newton County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2018, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 31, 2018, 5:04 AM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WUUS54 KLCH 310920
SVRLCH
TXC241-351-311015-
/O.NEW.KLCH.SV.W.0072.180731T0920Z-180731T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
420 AM CDT TUE JUL 31 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 515 AM CDT.
* At 420 AM CDT, a severe thunderstorm was located over Harrisburg,
or 8 miles northeast of Jasper, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, Newton, Burkeville, Ebenezer, Browndell, Jamestown,
Farrsville, Harrisburg, Mayflower, Sam Rayburn Dam and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3117 9359 3117 9354 3116 9354 3115 9355
3111 9354 3109 9356 3106 9352 3106 9353
3104 9352 3101 9356 3101 9357 3099 9357
3075 9381 3101 9420 3114 9401 3116 9391
3118 9362
TIME...MOT...LOC 0920Z 297DEG 25KT 3102 9390
HAIL...<.75IN
WIND...60MPH
$$
Tingler2 follow-up statements
531
WWUS54 KLCH 310950
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
450 AM CDT TUE JUL 31 2018
TXC241-310959-
/O.CAN.KLCH.SV.W.0072.000000T0000Z-180731T1015Z/
Jasper TX-
450 AM CDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3117 9359 3117 9354 3115 9355 3111 9354
3109 9356 3106 9352 3106 9353 3104 9352
3101 9356 3101 9357 3099 9357 3075 9381
3079 9387 3095 9386 3116 9389 3118 9361
TIME...MOT...LOC 0949Z 297DEG 25KT 3093 9369
$$
TXC351-311015-
/O.CON.KLCH.SV.W.0072.000000T0000Z-180731T1015Z/
Newton TX-
450 AM CDT TUE JUL 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHERN NEWTON COUNTY...
At 449 AM CDT, a severe thunderstorm was located near Stringtown, or
near Burkeville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newton, Burkeville, Jamestown, Mayflower, Farrsville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3117 9359 3117 9354 3115 9355 3111 9354
3109 9356 3106 9352 3106 9353 3104 9352
3101 9356 3101 9357 3099 9357 3075 9381
3079 9387 3095 9386 3116 9389 3118 9361
TIME...MOT...LOC 0949Z 297DEG 25KT 3093 9369
HAIL...<.75IN
WIND...60MPH
$$
Tingler961
WWUS54 KLCH 311004
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
504 AM CDT TUE JUL 31 2018
TXC351-311013-
/O.CAN.KLCH.SV.W.0072.000000T0000Z-180731T1015Z/
Newton TX-
504 AM CDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3117 9359 3117 9354 3115 9355 3111 9354
3109 9356 3106 9352 3106 9353 3104 9352
3101 9356 3101 9357 3099 9357 3075 9381
3079 9387 3095 9386 3116 9389 3118 9361
TIME...MOT...LOC 1001Z 297DEG 25KT 3088 9358
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:07 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 31, 12:07 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1207 AM CDT Tue Jul 31 2018 .AVIATION... A few storms to the north are expected to drop into the AEX area of operations drg the overnight hours. Storms to make their way towards the coast in the LFT area. Otherwise... best chance for storms start after sunrise. && .PREV DISCUSSION... /issued 925 PM CDT Mon Jul 30 2018/ UPDATE... Satellite and radar show that convection has come to an end across the region with the exception of isolated thunderstorms located over the Piney Woods of eastern TX. Convection is expected to remain limited to this area and into Central LA through midnight. Several of the models indicate the possibility of an MCS developing across northeastern TX and progressing southward during the overnight hours and approaching northern portions of the CWA around 12Z. Even those models which do not develop a more robust MCS indicate more widespread convection developing by 12Z. Therefore, only changes made to the previous forecast were to lower the PoPs through midnight to better reflect only slight chances of thunderstorms across northern portions of the CWA. PREV DISCUSSION... /issued 642 PM CDT Mon Jul 30 2018/ AVIATION... Storm actvty conts to wane this eve w/ a few storms lingering ovr the region attm. VFR wx to hold thru the eve into the ovrnght hrs. Looking for convection to fare tmrw mrng as energy makes its way into the region fm the north. Look for lwr ceilings and vsby along w/ gusty winds near storm actvty. PREV DISCUSSION... /issued 349 PM CDT Mon Jul 30 2018/ DISCUSSION... Scattered showers and thunderstorms have developed along the I-10 corridor this afternoon as a result of afternoon heating. Further north a broken line of convection extending across central and northeast Louisiana is the remnants of an MCS that's been moving south across the state through the day. Should this boundary make its way further south through the afternoon and interact with the northward advancing sea breeze, a flare up of strong to borderline severe storms will be possible as was seen yesterday. Looking at the bigger picture, two strong upper ridges centered across the southwestern U.S. and off the eastern seaboard are being bisected by an unusually deep diving trough (for July) over the central U.S. A series of weak shortwaves are noted wrapping around the larger trough and this will aid in the trough and a weak frontal boundary digging further south into the area overnight and into Tuesday. There is some uncertainty as to how far south the front will advance before stalling, but the proximity of the front will be enough to veer winds out of the north Tuesday and Wednesday. The higher rain chances and cloud cover accompanying the front will keep afternoon highs a couple of degrees cooler than normal Tuesday before rebounding to near normal for the second half of the week. The good news is that somewhat drier air is progged to filter in behind the front Wednesday and Thursday which could allow overnight lows to drop a few degrees below normal across southeast Texas and southwest Louisiana. However, most guidance keeps a sharp moisture gradient across the area with considerable moisture remaining over acadiana which may continue to see daily showers and thunderstorms. The Bermuda high builds back across the eastern gulf Friday through early next week. The southerly flow will stream a much higher moisture pool into the area reviving the typical afternoon convection. Jones MARINE... A few isolated showers or thunderstorms will be possible across the coastal waters this afternoon. A light onshore flow will continue through the night tonight becoming more variable and offshore at times Tuesday through Thursday as a weak front sags into and meanders around the area. A more prevalent onshore flow is expected toward the end of the week as the Bermuda High builds west into the Gulf. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 91 67 92 / 30 10 10 20 LCH 72 91 71 91 / 40 20 10 30 LFT 73 89 72 90 / 50 40 20 50 BPT 72 91 73 92 / 40 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Jul 30, 3:49 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 349 PM CDT Mon Jul 30 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 312100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 349 PM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected across the area this afternoon becoming more numerous later tonight with the approach of a weak frontal boundary. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing frequent lightning, locally heavy rainfall. and strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms will continue into Tuesday, with rain chances decreasing Wednesday and Thursday. Rain chances will increase again Friday through the weekend. At this time, no severe thunderstorms are expected, but stronger thunderstorms will be capable of producing frequent lightning, locally heavy rainfall. and strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-312100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 349 PM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected across the area today which could affect the coastal lakes and bays. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing frequent lightning, locally heavy rainfall. and strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are expected Tuesday into Wednesday with rain chances decreasing Thursday. Rain chances will increase again Friday through the weekend. At this time, no severe thunderstorms are expected, but stronger thunderstorms will be capable of producing frequent lightning, locally heavy rainfall. and strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 31, 1:00 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
100 AM CDT TUE JUL 31 2018
LAZ027-028-310645-
Vernon LA-Rapides LA-
100 AM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES UNTIL 145 AM CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm over
Flatwoods, or 9 miles southwest of Lena, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Boyce, Lena, Slagle, Kurthwood, Sieper, Hutton, Clifton, Flatwoods,
Gardner, Otis and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3140 9269 3139 9264 3120 9259
3115 9314 3136 9320 3137 9303 3135 9295
3137 9295 3137 9292 3139 9291 3139 9289
3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 0600Z 346DEG 13KT 3140 9292
TinglerSpecial weather statement, Jul 31, 1:42 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
142 AM CDT TUE JUL 31 2018
LAZ027-028-310730-
Vernon LA-Rapides LA-
142 AM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND EASTERN
VERNON PARISHES UNTIL 230 AM CDT...
At 141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boyce to Slagle. Movement was southeast at
5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Boyce, Hineston, Alexandria International Airport,
Slagle, Fort Polk, Lacamp, Fullerton, Clifton, Otis, Elmer, Leander,
Sieper, Gardner, Cravens, Calcasieu and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 9270 3145 9268 3143 9269 3141 9268
3140 9269 3140 9267 3139 9266 3142 9251
3120 9238 3091 9317 3124 9321 3145 9271
TIME...MOT...LOC 0641Z 334DEG 6KT 3140 9259 3118 9312
TinglerSpecial weather statement, Jul 31, 3:45 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 AM CDT TUE JUL 31 2018
TXZ180-259-260-310945-
Northern Newton TX-Northern Jasper TX-Tyler TX-
345 AM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TYLER...NORTHWESTERN
NEWTON AND NORTHERN JASPER COUNTIES UNTIL 445 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pineland to near Colmesneil. Movement was
southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Colmesneil, Ebenezer, Town Bluff, Rockland, Browndell,
Spurger, Farrsville, Harrisburg, Mayflower and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 9438 3111 9406 3114 9403 3116 9391
3117 9366 3114 9358 3062 9424 3096 9450
TIME...MOT...LOC 0845Z 312DEG 12KT 3124 9399 3093 9437
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:45 AM CDT | Special Weather Statement | LCH | Jasper | 60 min |
| Jul 31, 4:56 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 64 min |
| Jul 31, 5:03 AM CDT | Special Weather Statement | LCH | Newton | 57 min |
| Jul 31, 8:44 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 61 min |
| Jul 31, 9:43 AM CDT | Special Weather Statement | LCH | Orange | 47 min |
| Jul 31, 10:06 AM CDT | Special Weather Statement | LCH | Orange | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.